Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Local automorphisms and derivations on $\mathbb{M}_n$


Authors: Sang Og Kim and Ju Seon Kim
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1389-1392
MSC (2000): Primary 47B49, 15A60
DOI: https://doi.org/10.1090/S0002-9939-03-07171-5
Published electronically: December 18, 2003
MathSciNet review: 2053344
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of this note is to give a short proof that 2-local derivations on $M_n$, the $n\times n$ matrix algebra over the complex numbers are derivations and to give a shorter proof that 2-local *-automorphisms on $M_n$ are *-automorphisms.


References [Enhancements On Off] (What's this?)

  • [BrSe] M. Bresar and P. Semrl, On local automorphisms and mappings that preserve idempotents, Studia Math. 113 (1995), 101-108. MR 96i:47058
  • [Kad] R. V. Kadison, Local derivations, J. Algebra 130 (1990), 494-509. MR 91f:46092
  • [KoSl] S. Kowalski and Z. Slodkowski, A characterization of multiplicative linear functionals in Banach algebras, Studia Math. 67 (1980), 215-223. MR 82d:46070
  • [LaSo] D. R. Larson and A. R. Sourour, Local derivations and local automorphisms of $B(X)$, Proc. Sympos. Pure Math. 51, Part 2, American Mathematical Society, Providence, Rhode Island (1990), 187-194. MR 91k:47106
  • [MaMo] M. Marcus and B. N. Moyls, Linear transformations on algebras of matrices, Canad. J. Math. 11 (1959), 61-66. MR 20:6432
  • [Mol1] L. Molnár, 2-local isometries of some operator algebras, Proc. Edinburgh Math. Soc. 45 (2002), 349-352. MR 2003e:47067
  • [Mol2] L. Molnár, Local automorphisms of operator algebras on Banach spaces, arXiv:math.OA /0209059 (2002)
  • [Sem] P. Semrl, Local automorphisms and derivations on $B(H)$, Proc. Amer. Math. Soc. 125 (1997), 2677-2680. MR 98e:46082

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B49, 15A60

Retrieve articles in all journals with MSC (2000): 47B49, 15A60


Additional Information

Sang Og Kim
Affiliation: Department of Mathematics, Hallym University, Chuncheon 200-702, Korea
Email: sokim@hallym.ac.kr

Ju Seon Kim
Affiliation: Department of Mathematics Education, Seoul National University, Seoul, 151-742, Korea

DOI: https://doi.org/10.1090/S0002-9939-03-07171-5
Keywords: 2-local *-automorphism, 2-local derivation
Received by editor(s): September 10, 2002
Received by editor(s) in revised form: November 20, 2002
Published electronically: December 18, 2003
Additional Notes: This work was supported by the Research Grant from Hallym University, Korea
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society